# SDR 96ZZZX1989

- Difficulty date: March 14, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9197H
- Make and model: Cessna 172M
- Aircraft serial: 17266009
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 051010513
- Condition: Frayed
- Location: Lt Aileron
- Part time: 2,856 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE ANNUAL INSPECTION, THE AILERON BALANCE CABLE WAS FOUND FRAYED WITH APPROXIMATELY 50 PERCENT OF THE STRANDS BROKEN.  LOCATION OF THIS DEFECT WAS WHERE THE CABLE PASSED BY THE THREE NYLON CABLE PULLEYS IN THE CENTER FUSELAGE AREA, ACCESSED THROUGH THE CABIN HEADLINER.  THERE WERE NO MARKS ON ANY ADJACENT COMPONENTS TO INDICATE CHAFING.  THE PULLEY WAS FREE AND ROTATING NORMALLY.  NO SPECIFIC CAUSE COULD BE DETERMINED.
